Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 1:35 AM CDT for Edwards County, Wabash County, Wayne County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 1:35 AM CDT (06:35 UTC)
- Expired
- Mar 15, 2025, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 43 minutes earlier. Its key messages:
- A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
- All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025
.KEY MESSAGES...
- A Wind Advisory remains in effect through 4 AM for gusts of
40-50 mph.
- All modes of significant severe weather are expected with tonight's
storms, large hail (2+ inches), damaging winds of 70-80+ mph,
and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the
early afternoon. All modes of severe remain possible. This is
mainly across western KY and southwest IN.
&&
.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025
A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.
Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.
How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.
Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025
A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.
&&
DISCUSSION...SHAWKEY
AVIATION...DRSHazardous weather outlook, Mar 14, 4:48 PM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 448 PM CDT Fri Mar 14 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Strong gusty winds of 40 to 50 mph are forecast this afternoon and evening. Refer to the Wind Advisory for additional details. Widespread thunderstorms are expected this evening into tonight with the potential for significant severe weather. Hazards include damaging winds in excess of 70 mph, tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional thunderstorms are possible on Saturday, some of which may be severe with damaging winds, large hail, and a few tornadoes. This threat is primarily across west Kentucky and southwest Indiana. Heavy rainfall may lead to flash flooding across west Kentucky on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters please report any severe weather or damage to the National Weather Service or local authorities.
In the hours before
Local storm report, Mar 15, 12:18 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1218 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM Hail 2 W Perryville 37.73N 89.91W
03/14/2025 M1.25 Inch Perry MO Public
Report from mPING of Half Dollar (1.25 in.)
hail.
&&
DWSLocal storm report, Mar 15, 12:19 AM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1219 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tornado 1 S Perryville 37.71N 89.87W
03/14/2025 Perry MO Law Enforcement
Multiple structures with major damage on the
south side of Perryville.
&&
DWSLocal storm report, Mar 15, 12:32 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1232 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Tstm Wnd Gst 3 WNW Scott City 37.23N 89.58W
03/15/2025 M77 MPH Scott MO ASOS
ASOS station KCGI Cape Girardeau MO.
&&
DWSLocal storm report, Mar 15, 12:46 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1246 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM Tornado 2 E New Hamburg 37.13N 89.56W
03/15/2025 Scott MO Trained Spotter
Trained spotter reported a tornado just
north of Benton with power poles down.
&&
DWSLocal storm report, Mar 15, 12:48 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1248 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado 2 N Colp 37.83N 89.08W
03/15/2025 Williamson IL Fire Dept/Rescue
Tornado reported north of Carterville.
&&
DWSLocal storm report, Mar 15, 12:50 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1250 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Dmg 8 W Pinckneyville 38.08N 89.53W
03/15/2025 Perry IL Emergency Mngr
Power poles reported down on Highway 154.
Time estimated from radar.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:06 AM CDT | Tornado Warning | PAH | Fulton | 39 min |
| Mar 15, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 48 min |
| Mar 15, 1:18 AM CDT | Tornado Warning | PAH | Ballard | 27 min |
| Mar 15, 1:33 AM CDT | Tornado Warning | PAH | Ballard, McCracken | 42 min |
| Mar 15, 1:35 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 26 min |
| Mar 15, 1:36 AM CDT | Tornado Warning | PAH | Fulton, Hickman | 24 min |
| Mar 15, 1:46 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 16 min |
| Mar 15, 1:53 AM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 52 min |
| Mar 15, 2:05 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, McCracken | 40 min |
| Mar 15, 2:13 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 31 min |
| Mar 15, 2:15 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 45 min |
| Mar 15, 2:24 AM CDT | Tornado Warning | PAH | Carlisle, Graves, Hickman, McCracken, Marshall | 33 min |
| Mar 15, 2:33 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Henderson, Union, Webster | 42 min |
| Mar 15, 2:36 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Union | 39 min |
| Mar 15, 2:47 AM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 43 min |
| Mar 15, 2:55 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more | 50 min |
| Mar 15, 2:56 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman, McCracken | 34 min |
| Mar 15, 3:06 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 24 min |
| Mar 15, 3:13 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more | 47 min |
| Mar 15, 3:15 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, McCracken, Marshall | 45 min |
| Mar 15, 3:26 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 49 min |
| Mar 15, 3:39 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 39 min |
| Mar 15, 3:48 AM CDT | Tornado Warning | PAH | Hopkins, McLean, Webster | 27 min |
| Mar 15, 3:58 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Lyon | 11 min |
| Mar 15, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 42 min |
| Mar 15, 4:07 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Henderson, Hopkins, Webster | 38 min |
| Mar 15, 4:28 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 47 min |
| Mar 15, 4:37 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 38 min |
| Mar 15, 4:43 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Mar 15, 4:49 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Webster | 41 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 33 min |
| Mar 15, 5:18 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 42 min |
| Mar 15, 10:01 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 24 min |
| Mar 15, 10:27 AM CDT | Special Weather Statement | PAH | McCracken | 48 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | PAH | McCracken | 45 min |
| Mar 15, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Graves, McCracken | 17 min |
| Mar 15, 11:57 AM CDT | River Flood Warning | PAH | Muhlenberg | 8 days |
| Mar 15, 5:58 PM CDT | Special Weather Statement | PAH | Todd | 62 min |
| Mar 14, 11:21 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 39 min |
| Mar 14, 11:24 PM CDT | Tornado Warning | PAH | Jackson | 51 min |
| Mar 14, 11:38 PM CDT | Tornado Warning | PAH | Jackson, Union | 52 min |
| Mar 14, 11:59 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 46 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 51 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 51 min |
| Mar 15, 12:12 AM CDT | Tornado Warning | PAH | Alexander, Union | 48 min |
| Mar 15, 12:21 AM CDT | Tornado Warning | PAH | Franklin, Jefferson, Perry | 27 min |
| Mar 15, 12:32 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Johnson, Union, Williamson | 43 min |
| Mar 15, 12:42 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 33 min |
| Mar 15, 12:44 AM CDT | Tornado Warning | PAH | Franklin, Hamilton, Jefferson | 46 min |
| Mar 15, 12:58 AM CDT | Tornado Warning | PAH | Johnson, Pulaski, Union | 32 min |
| Mar 15, 1:18 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wabash, Wayne, White | 57 min |
| Mar 15, 1:26 AM CDT | Tornado Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 49 min |
| Mar 15, 1:53 AM CDT | Tornado Warning | PAH | Gallatin, Saline, White | 52 min |
| Mar 15, 2:20 AM CDT | Tornado Warning | PAH | White | 40 min |
| Mar 14, 9:24 PM CDT | Tornado Warning | PAH | Carter | 51 min |
| Mar 14, 10:00 PM CDT | Tornado Warning | PAH | Carter | 15 min |
| Mar 14, 10:12 PM CDT | Tornado Warning | PAH | Carter, Ripley, Wayne | 48 min |
| Mar 14, 10:19 PM CDT | Tornado Warning | PAH | Wayne | 26 min |
| Mar 14, 10:34 PM CDT | Tornado Warning | PAH | Ripley | 41 min |
| Mar 14, 10:51 PM CDT | Tornado Warning | PAH | Carter, Wayne | 39 min |
| Mar 14, 10:58 PM CDT | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 14, 11:09 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Wayne | 38 min |
| Mar 14, 11:16 PM CDT | Tornado Warning | PAH | Butler, Ripley | 44 min |
| Mar 14, 11:37 PM CDT | Tornado Warning | PAH | Butler, Stoddard | 53 min |
| Mar 14, 11:47 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 43 min |
| Mar 14, 11:58 PM CDT | Tornado Warning | PAH | Butler | 26 min |
| Mar 15, 12:31 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 29 min |
| Mar 15, 12:52 AM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 38 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.